Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Suffering from extreme fatigue. Using cymbalta. Any side effects? Have mild depression

HI, I HAVE A VERY DEAR FRIEND WHO HAS BEEN EXPERIENCING EXTREME FATIGUE FOR SEVERAL YEARS. TRADITIONAL DOCTORS TELL HIM THERE IS NOTHING WRONG, HE HAS HAD A MENTAL/EMOTIONAL EVALUATION SHOWING ONLY SLIGHT IF ANY DEPRESSION . WHEN SEEING A BIOFEEDBACK (SCIO) PRACTITIONER IT SHOWS DEPRESSION, (ATYPICAL) . THE PRACTITIONER FEELS IT IS A GENETIC DISORDER . HIS ENERGY SEEMS TO BE MUCH IMPROVED WITH CYMBALTA, HOWEVER THERE ARE MANY SIDE EFFECTS. HIS IMMUNITY IS VERY LOW AND IS SICK OFTEN EVEN THOUGH HE EATS HEALTHY AND TAKES MANY SUPPLEMENTS . HE HAS BEEN SUFFERING WITH THIS FOR YEARS. ANY IDEAS WHERE TO START?
Asked On : Tue, 8 Jan 2013
Answers:  1 Views:  25
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Treatment/Therapy
Psychiatrist 's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

Fatigue and decreased energy can often be the predominant complaints in depression. You have mentioned that you friend has been diagnosed to have depression by two different practitioners and that he has shown significant improvement on Cymbalta. Now, Cymbalta (Duloxetine) is an antidepressant medication, which has been found to be more effective on the 'somatic' symptoms of depression.

Another possibility for your friend's problems could be Chronic Fatigue Syndrome, which is also classified as a psycho-somatic disorder and is also treated with antidepressants. However, you have mentioned that Cymbalta is causing him many side effects.

I would advise your friend to consult a Psychiatrist for a detailed evaluation and psychological assessment. Depending on the diagnosis, further treatment options can be planned. If he needs anti-depressants, then there are other classes of medication which can be tried. There are also effective psychological and behavioural therapies which can help deal with his problems.

Wish you all the best.

Regards,
Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Tue, 8 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor